Announcement

Collapse
No announcement yet.

Asthma

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Asthma

    Quick question about smoking cessation and salbutamol inhalers​.
    I think that not using inhaler may be cause for concern if it has not been used alongside salmeterol.Do any of you guys out there have any thoughts on this or know​ of reliable sources of info? Thanks

  • #2
    Can you rephrase your question? Im not sure i follow? And how does this link to smoking cessation?
    I'll check back in and see if I can help

    Comment


    • #3
      The patient has got a few months of salbutamol inhalers that haven't been used but is also using salmeterol, beclometasone and theophylline. I know that the levels of theophylline will increase and will need monitoring.
      I think that their intentions will make their asthma worse but I am not a 100% sure.

      Comment


      • #4
        It's my understanding that if they're not using their salbutamol inhaler then that is a sign their asthma is well controlled, and the reason it's controlled is because the salmeterol, steroid and thephylline and doing their job.

        yes, of course monitor for symptoms of theophylline toxicity or arrange GP to do a blood assay to determine levels but giving up smoking is the single most important thing a person can do for their health.

        What do mean by their intentions? Their intentions to stop smoking will make their asthma worse? Opposite it more likely to be true. Or their intentions to not use salbutamol? I think it's a good thing they're not (which implies they don't need it and as such asthma is well controlled).

        if their asthma improves when they quit smoking then their may be room to deprescribe some of their asthma medication.

        anyone else have any thoughts on this?

        hope that helps!

        BH

        Comment


        • #5
          Thanks so much for your help! That clarifies a lot for me. I was going round the bend with​ this one!!!

          Comment


          • #6
            Agreed about not using Salbutamol. That is a cause for congratulation. Giving up smoking, however, means that his Theophylline will increase to dangerous levels. If he does decide to go along that path, and you are doing the cessation, contact the GP first and ask for his levels to be monitored. Not all GPs will understand, so explain about the induction of Theophylline metabolism, The GP will thank you.

            Comment

            Working...
            X